Arkansas, 2015

Flooding in Arkansas, June 1 to 15, 2015

June 1 to 15, 2015 · NWS LZK · 10 events in 9 counties and zones

Very heavy rainfall during the spring months, especially in May, kept area rivers in flood for several weeks and even months in some cases.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Very heavy rainfall during the spring months, especially in May, kept area rivers in flood for several weeks and even months in some cases.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 31, 11:47 PM CST, 13 minutes earlier.

Area forecast discussion, May 31, 11:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1247 AM CDT MON JUN 1 2015

.AVIATION...
ISOLATED SHRA CONTINUE ACROSS SOUTHEAST AR...AND HAVE KEPT A FEW
HOURS OF VCSH AT LLQ. VFR CONDITIONS WILL BECOME MVFR AS LOWER
CLOUDS MOVE IN. VSBY WILL LOWER AS WELL DUE TO LOTS OF LOW LEVEL
MOISTURE REMAINING. CIGS WILL IMPROVE DURING THE DAY MONDAY AND
BECOME VFR.
&&

.PREV DISCUSSION... /ISSUED 244 PM CDT SUN MAY 31 2015/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

AN UPPER LOW IS CURRENTLY SPINNING OVERHEAD AND WILL SLOWLY SHIFT
SOUTHEAST TO THE CENTRAL MS/AL BORDER REGION BY LATE MONDAY NIGHT.
CLOUDS WILL BE PLENTIFUL UNTIL THIS FEATURE SHIFTS WELL EAST OF
THE FORECAST AREA AND AS SUCH BELOW NORMAL TEMPERATURES ARE
EXPECTED TO CONTINUE. RAIN CHANCES WILL BE ON THE DECLINE THIS
AFTERNOON AND EVENING...BUT WITH THE UPPER LOW IN PLACE SOME
ISOLATED SHOWERS WILL LIKELY POP UP THIS AFTERNOON AND EVENING
ACROSS THE EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA. SOME
AREAS OF DRIZZLE WILL ALSO BE POSSIBLE IN THE NORTH AND WEST.

DO NOT FEAR HOWEVER...MORE SUMMER LIKE CONDITIONS ARE ON THEIR
WAY. A PATTERN CHANGE WILL TAKE PLACE DURING THE TRANSITION FROM
THE SHORT TERM TO LONG TERM PERIODS. A DEEP UPPER TROUGH WILL
CARVE OUT A HOME ACROSS THE WESTERN SEABOARD...RESULTING IN A
STEEP UPPER LEVEL RIDGE ACROSS THE ROCKIES AND SOUTHERN
PLAINS...BUT MORE ON THAT IN THE LONG TERM SECTION. WHILE DRY
CONDITIONS AND BELOW NORMAL TEMPERATURES ARE FORECAST FOR MONDAY
AND TUESDAY...THE IMPENDING PATTERN CHANGE WILL LEAD TO A BIT MORE
SUN AND MORE NORMAL TEMPERATURES WILL BE SEEN ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY

UPPER LEVEL LOW THAT HAS PLAGUED THE AREA OF LATE STILL NOT
COMPLETELY OUT OF THE PICTURE BUT IT WILL BE FAR ENOUGH TO THE EAST
COME THURSDAY THAT ITS IMPACTS WILL NOT BE FELT. ALL MEDIUM RANGE
MODELS REMAIN IN GOOD ENOUGH AGREEMENT IN THE LARGE SCALE THAT A
BLEND OF FORECAST SOLUTIONS IS PREFERRED THIS AFTERNOON.

PERIOD INITIATES WITH THE AFOREMENTIONED UPPER LOW OVER THE TENNESSEE
VALLEY BUT IT QUICKLY OPEN UP AND MOVES OFF TO THE EAST/NORTHEAST.
IN ITS WAKE...UPPER LEVEL ENERGY WILL DROP ALONG THE WEST COAST AND
CLOSE OFF WITH SUBSEQUENT DOWNSTREAM RIDGING SETTING UP OVER THE
SOUTHERN PLAINS. PATTERN WILL KEEP THE AREA IN PREDOMINATE NORTHWEST
FLOW ALOFT WITH A POSSIBLE RIPPLE OR TWO MOVING THROUGH THE FLOW.

ENOUGH DIFFERENCES EXIST IN THE SMALLER DETAILS CONCERNING ANY
SHORTWAVE ENERGY THAT THE FORECAST WILL BE LEFT DRY FOR NOW BUT
ALWAYS SUBJECT TO CHANGE IF SIGNALS STRENGTHEN. TEMPERATURES WILL
AVERAGE CLOSE TO NORMAL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 31, 12:45 PM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
145 PM CDT SUN MAY 31 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
145 PM CDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UPPER LEVEL LOW PRESSURE WILL CONTINUE TO SLOWLY DRIFT AWAY FROM THE
AREA. ISOLATED SHOWERS AND A RUMBLE OF THUNDER CAN NOT BE RULED OUT
THROUGH THE NIGHT BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN CHANCES WILL DROP SIGNIFICANTLY OVER THE NEXT SEVERAL DAYS AS
UPPER LEVEL HIGH PRESSURE IS FORECAST TO BUILD INTO THE REGION.
ONLY AN ISOLATED SHOWER OR STORM MAY BE SEEN DURING THE HEAT OF
THE DAY IN THE AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORTS OF FLOODING AND ANY
SEVERE STORMS ARE REQUESTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood. Local standard time, as filed.

Flood, Pope

When
June 1, 12:00 AM CST to June 4, 10:00 AM CST
Where
Pope County, 1.31 mi SSW of Oakland Hgts to 1.72 mi SW of South New Hope
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.254, -93.162

Flooding continued along the Arkansas River from very heavy rainfall in May. The Arkansas River at Dardanelle remained above flood stage from the 26th of May through the morning hours of the 4th of June.

Flood, Conway

When
June 1, 12:00 AM CST to June 6, 2:45 AM CST
Where
Conway County, 1.24 mi S of Morrilton to 0.67 mi SSE of Morrilton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.132, -92.753

Flooding continued along the Arkansas River from very heavy rainfall in May. The Arkansas River at Morrilton remained above flood stage from the 25th of May through the early morning hours of the 6th of June.

Flood, Faulkner

When
June 1, 12:00 AM CST to June 6, 7:00 AM CST
Where
Faulkner County, 0.74 mi W of Bessie to 1.75 mi WSW of Gleason
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.022, -92.583

Flooding continued along the Arkansas River from very heavy rainfall in May. The Arkansas River at the Toad Suck Lock and Dam remained above flood stage from the 26th of May through the morning hours of the 6th of June.

Flood, Jefferson

When
June 1, 12:00 AM CST to June 7, 5:30 PM CST
Where
Jefferson County, 1.64 mi WSW of Pastoria to Pastoria
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.343, -92.078

Flooding continued along the Arkansas River from very heavy rainfall in May. The Arkansas River at the Pine Bluff remained above flood stage from the 28th of May through the evening hours of the 7th of June.

Flood, Desha

When
June 1, 12:00 AM CST to June 5, 11:00 PM CST
Where
Desha County, 1.53 mi NNW of Pea Ridge to 3.81 mi W of Pendleton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.940, -91.342

Flooding continued along the Arkansas River from very heavy rainfall in May. The Arkansas River at the Pendleton remained above flood stage from the 30th of May through the late evening hours of the 5th of June.

Flood, Perry

When
June 1, 12:00 AM CST to June 15, 8:15 AM CST
Where
Perry County, 1.35 mi SW of Houston to 1.92 mi SW of Houston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.018, -92.719

The Fourche La Fave River at Houston remained above flood stage from the 11th of May before falling back below flood stage during the morning hours of the 15th of June.

Flood, Ouachita

When
June 1, 12:00 AM CST to June 10, 10:30 PM CST
Where
Ouachita County, Camden to 1.78 mi NW of Camden
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.580, -92.830

The Ouachita River at Camden remained above flood stage from the 11th of May before falling back below flood stage during the late evening hours of the 10th of June.

Flood, Woodruff

When
June 1, 12:00 AM CST to June 5, 1:00 PM CST
Where
Woodruff County, Patterson to 1.54 mi SW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

The Cache River at Patterson remained above flood stage from the 10th of May before falling back below flood stage during the afternoon hours of the 5th of June.

Flood, Woodruff

When
June 1, 12:00 AM CST to June 12, 1:30 AM CST
Where
Woodruff County, Augusta to 0.99 mi W of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.280, -91.370

The White River at Augusta remained above flood stage from the 10th of May before falling back below flood stage during the early morning hours of the 12th of June.

Flood, Monroe

When
June 1, 12:00 AM CST to June 13, 12:00 PM CST
Where
Monroe County, Clarendon to 2.06 mi WNW of Jeffries
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.680, -91.300

The White River at Clarendon remained above flood stage from the 17th of May before falling back below flood stage around noon on the 13th of June.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588717, 588718, 588719, 588720, 588721, 588722, 588723, 588724, 588725, 588726.